Translator Disclaimer
October, 2002 Scalar Curvature and Stability of Toric Varieties
S.K. Donaldson
J. Differential Geom. 62(2): 289-349 (October, 2002). DOI: 10.4310/jdg/1090950195

Abstract

We define a stability condition for a polarised algebraic variety and state a conjecture relating this to the existence of a Kahler metric of constant scalar curvature. The main result of the paper goes some way towards verifying this conjecture in the case of toric surfaces. We prove that, under the stability hypothesis, the Mabuchi functional is bounded below on invariant metrics, and that minimising sequences have a certain convergence property. In the reverse direction, we give new examples of polarised surfaces which do not admit metrics of constant scalar curvature. The proofs use a general framework, developed by Guillemin and Abreu, in which invariant Kahler metrics correspond to convex functions on the moment polytope of a toric variety.

Citation

Download Citation

S.K. Donaldson. "Scalar Curvature and Stability of Toric Varieties." J. Differential Geom. 62 (2) 289 - 349, October, 2002. https://doi.org/10.4310/jdg/1090950195

Information

Published: October, 2002
First available in Project Euclid: 27 July 2004

zbMATH: 1074.53059
MathSciNet: MR1988506
Digital Object Identifier: 10.4310/jdg/1090950195

Rights: Copyright © 2002 Lehigh University

JOURNAL ARTICLE
61 PAGES


SHARE
Vol.62 • No. 2 • October, 2002
Back to Top